Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


5-HTP and L-Tyrosine for depression?
Jan 11, 2009

I am on Truvada, Norvir and Reyataz and my CD4 has climbed from 90 to 400+ over the past three years and my VL has been undetectable for twq years.

Obviously I am pleased with these results and don't want to risk undermining this great regimen (no side effects)

I do, however, have severe treatment resistant depression and have seen many mental health professionals over the past decade to no avail. Drugs haven't worked.

I recently researched alternative treatments - I have just stopped a lengthy and expensive 18 month stint in private psychotherapy and I am no undergoing hypnotherapy. I have started taking 200 mg of 5-HTP and 100 mg of Tyrosine and also Omega 3 fish oil capsules (2000 mg per day) and although it is early days (and might be a placebo effect) I am feeling a bit better. I want to stick with these supplements for a while. Do you see any problems with 5-HTP and Tyrosine etc while on HAART?

Thanks to you and your colleagues for such a wonderfully helpful and informative forum.

Trevor San Francisco

Response from Dr. Horwath

I am not aware of any interaction between 5-HTP or tyrosine and HAART.



Previous
HIV and Bipolar-Mental Health
Next
test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement